Simple waves do not avoid eigenvalue crossings

Lyuba Chumakova, Esteban Tabak

Research output: Contribution to journalArticle

Abstract

General one-parameter families of matrices avoid eigenvalue crossings. It is shown that the matrices associated with the simple waves of nonlinear systems of conservation laws do not obey this rule: a subset of simple waves with nonzero measure has crossing eigenvalues.

Original languageEnglish (US)
Pages (from-to)119-132
Number of pages14
JournalCommunications on Pure and Applied Mathematics
Volume63
Issue number1
DOIs
StatePublished - Jan 2010

Fingerprint

Eigenvalue
Systems of Conservation Laws
Nonlinear systems
Conservation
Nonlinear Systems
Subset
Family

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Simple waves do not avoid eigenvalue crossings. / Chumakova, Lyuba; Tabak, Esteban.

In: Communications on Pure and Applied Mathematics, Vol. 63, No. 1, 01.2010, p. 119-132.

Research output: Contribution to journalArticle

@article{22f3909d48864b0d87b459d1a372dbbd,
title = "Simple waves do not avoid eigenvalue crossings",
abstract = "General one-parameter families of matrices avoid eigenvalue crossings. It is shown that the matrices associated with the simple waves of nonlinear systems of conservation laws do not obey this rule: a subset of simple waves with nonzero measure has crossing eigenvalues.",
author = "Lyuba Chumakova and Esteban Tabak",
year = "2010",
month = "1",
doi = "10.1002/cpa.20288",
language = "English (US)",
volume = "63",
pages = "119--132",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "1",

}

TY - JOUR

T1 - Simple waves do not avoid eigenvalue crossings

AU - Chumakova, Lyuba

AU - Tabak, Esteban

PY - 2010/1

Y1 - 2010/1

N2 - General one-parameter families of matrices avoid eigenvalue crossings. It is shown that the matrices associated with the simple waves of nonlinear systems of conservation laws do not obey this rule: a subset of simple waves with nonzero measure has crossing eigenvalues.

AB - General one-parameter families of matrices avoid eigenvalue crossings. It is shown that the matrices associated with the simple waves of nonlinear systems of conservation laws do not obey this rule: a subset of simple waves with nonzero measure has crossing eigenvalues.

UR - http://www.scopus.com/inward/record.url?scp=77952522855&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77952522855&partnerID=8YFLogxK

U2 - 10.1002/cpa.20288

DO - 10.1002/cpa.20288

M3 - Article

AN - SCOPUS:77952522855

VL - 63

SP - 119

EP - 132

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 1

ER -